MAUDE Adverse Event Report: SYNTHES GMBH COMPRESSION/DISTRACTION INSTRUMENT; COMPRESSION INSTRUMENT

SYNTHES GMBH COMPRESSION/DISTRACTION INSTRUMENT; COMPRESSION INSTRUMENT
Catalog Number 03.111.021
Medical Device Problem Codes Mechanical Problem (1384); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary according to the information received, "it was reported that on an unknown date the distractor/compressor instrument would not work during the procedure.The ratchet would not engage allowing for distraction or compression." the product was not returned to medtech orthopedics, however photos were provided for review.The evidence provided was not sufficient to confirm the reported event unable to assemble/disassemble and does not function.Functionality issues and device interaction issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the distractor/compressor instrument would not work during the procedure.The ratchet would not engage allowing for distraction or compression.There was no patient status/ outcome or consequences.All available information has been disclosed.No further information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: b3 if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that compression/distraction instrument was received with the main body in dissasemble conditions, all part were received for evaluation and only the gear cover of the knob is missing.It is unknown at this point in which part of the process the compoment was missing.A dimensional inspection for the compression/distraction instrument was not performed due to post manufacturing damage.A functional test was conducted, and the four components of the mail body could be assembled correctly.The knob attempted to rotate in order to advance the bracket; however, the component fell apart during this function because the gear cover was missing.The device does not work as expected, and the complaint condition was able to be replicated.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the compression/distraction instrument would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review part number: 03.111.021 lot number: t175679 manufacturing site: tuttlingen release to warehouse date: 01-apr-2019 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPRESSION/DISTRACTION INSTRUMENT
Common Device Name
COMPRESSION INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21315990
Report Number8030965-2025-01345
Device Sequence Number8416635
Product Code HWN
UDI-Device Identifier10886982072207
UDI-Public(01)10886982072207(10)T175679
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.021
Device Lot NumberT175679
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/11/2025
02/20/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date02/19/2025
03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown